Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Diagnosed with gulf war syndrome, fibromyalgia, chronic fatigue syndrome. Overweight. What could be the cause?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
I am significantly overweight due to inability to exercise and morphine use. Both are related to severe injuries in and out of military. I have diagnosis of gulf war syndrome, fibromyalgia, chronic fatigue syndrome. None of them likely to have any bearing on this issue, but that is background. Also, I do not think the doctors who made those garbage pail diagnoses like fibromyalgia and gulf war syndrome are necessarily correct, nothing specifically addresses causation.

Problem is as follows...eating hamburgers here in UK, not in USA which I was in recently again (being native to USA) seem to give me severe upset stomach. Pain, intense pressure, like stomach massively overfull. After six or so hours it goes away. Did not happen in USA. UK burgers seem much leaner, more dense, less fatty. Today the ONLY thing I had to eat was at 7pm. Two burger patties on a bun with lettuce and mayonnaise. Within twenty minutes of finishing, felt very poorly as described. It is now 11pm, still feel very bloated, overfull, stretched even though the above burger was the only thing eaten all day since four am. Secondary concern, perhaps an issue that may be related to cause, is whether or not it is possible I have an undiagnosed hairball, and how it would be diagnosed. I sometimes chew ends of my beard or moustache, have for years. I do not eat whole hairs. If anything, I chew sections of a single millimeter or so off and though entire hairs do regularly get eaten, it is always ched into tiny bits. Could it still be accumulating, and would it then be a cause pf this problem or would the hairs in tiny bit sections pass through digestion with food and such?
Posted Sun, 3 Nov 2013 in Digestion and Bowels
Answered by Dr. Vaibhav Gandhi 7 hours later
Brief Answer:
You need diet changes and medication

Detailed Answer:


I have studied your case,

You are having gastric upset due to eating non veg hamburgers in UK.So I will advise you to stop eating non veg for some days.
I will advise to start antacids [proton pump inhibitors like] rabeprazole 20 mg twice a day.
Sucralfate will protect gastric mucosa and will give protective covering.
You may need to take a course of antihelminth like mebendazole consulting your doctor.
Keep your diet easy to digest like fruit, veg soup, boiled vegetables etc.
If not relieved you may need to do USG abdomen.

Treatment of trichotillomania [eating hair]:
Treatment usually starts by determining the current frequency and severity of symptoms.
Psychoanalysis focuses on childhood experiences and unresolved conflicts during early development.
Medications. Those typically used are antidepressants with serotonergic properties .You can start those consulting your doctor. Behaviour therapy Alternative forms of behaviour therapy include biofeedback and hypnosis.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor